MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0112700
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Disability (2371)
Date of Event 03/06/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure and no medical records have been provided.Recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2011: the patient underwent surgery for repair of a right inguinal hernia.A bard/davol mesh pre-shaped, reference number 0112700, was implanted to repair the hernia defect.On (b)(6) 2015: the patient underwent an additional surgery to repair recurrent right inguinal hernia.As alleged, the patient was injured severely and permanently and has suffered and will continue to suffer physical pain due to the alleged defective marlex.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for repair of a right inguinal hernia.A bard/davol mesh pre-shaped, reference number 0112700, was implanted to repair the hernia defect.(b)(6) 2015: the patient underwent an additional surgery to repair recurrent right inguinal hernia.As alleged, the patient was injured severely and permanently and has suffered and will continue to suffer physical pain due to the alleged defective marlex.Addendum per medical records provided: (b)(6) 2011 - patient was diagnosed with direct right inguinal hernia thereby underwent open repair with the implant of bard mesh pre-shaped.Per operative notes, ¿the hernia was obviously protruding out through the ring.The hernia was reduced back into the preperitoneal space at the floor of inguinal canal and repaired using sutures.With the floor repaired and hernia reduced, a bard mesh pre-shaped was then shaped into a piece of mesh flexible arrowhead, applied it to the floor of the inguinal canal along the lower of the inguinal ligament on the anterior surface of the internal oblique musculature using sutures.The mesh extended out to the inferior epigastric vessels and the mouth of the internal inguinal ring, which had been tightened up with repair of the floor.¿ (b)(6) 2015 - patient was diagnosed with recurrent right inguinal hernia thereby underwent lichtenstein repair with implant of synthetic mesh.Per operative notes, ¿opened up the external oblique aponeurosis in the direction of its fibers and dissected the cord free from the shelving edge.Patient did not have mesh placed at this time and then separated the hernia sac from the cord and cord structures which was indirect.A synthetic mesh was placed.¿ (note: there is no visualization of bard mesh pre-shaped in this operative note and no other operative notes were provided).Attorney alleges that the patient had hernia recurrence, pain and emotional injuries.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure and no medical records have been provided.Recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 3 years 4 months post implant of bard mesh pre-shaped, patient was diagnosed with hernia recurrence thereby underwent additional surgery.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Updated fields: a2, b4, b5, d4 (corporate lot no), e3, g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7247944
Report Number1213643-2018-00214
Device Sequence Number2378298
Product Code FTL
UDI-Device Identifier00801741016547
UDI-Public(01)00801741016547
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number0112700
Device Lot NumberHUUJ0435
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age59 YR
Patient SexMale